# SDR CA130123003

- Difficulty date: January 22, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737-8Q8
- Aircraft time: 18,516 hours
- Engine: Cfmint CFM567B26US
- System (JASC): 3810 · Potable Water System
- Part: Coupling
- Part number: W994BF08DE
- Condition: Leaking
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B

## Discrepancy

(CAN) DURING FLIGHT THROUGH 35,000 FT. THE CREW FOUND THE PRESSURIZATION TO BE FLUCTUATING AND THE OUTFLOW VALVE TO BE UNRESPONSIVE.  DURING A DESCENT TO SEE IF THE ISSUE WOULD BE RESOLVED, THE OUTFLOW VALVE WENT TO FULL OPEN AND THE ACFT DECOMPRESSED.  THE CREW INITIATED A RAPID DECENT AND OXYGEN WAS DEPLOYED TO THE CREW AND PASSENGERS. THE ACFT RETURNED TO ITS ORIGIN AND LANDED WITHOUT ANY FURTHER ISSUES. THERE WERE NO REPORTED INJURIES TO CREW OR PASSENGERS. AFTER ARRIVAL, MAINTENANCE INSPECTED THE ACFT AND IMMEDIATELY FOUND SUBSTANTIAL ICE AROUND AND IN THE OUTFLOW VALVE.  THIS ICE WOULD HAVE RESTRICTED THE MOVEMENT AND CONTROL OF THE VALVE.  IN ADDITION TO THE OUTFLOW VALVE, ADDITIONAL ICE WAS FOUND AROUND THE DRAINS AND TAIL SKID.  FURTHER INSPECTION REVEALED THAT A POTABLE WATER COUPLING HAD RELEASED IN THE AFT SECTION OF THE ACFT.  THIS CAUSED POTABLE WATER TO BE SPRAYED DIRECTLY ONTO THE OUTFLOW VALVE FROM THE INSIDE OF THE ACFT.  THE REASON FOR THE COUPLING RELEASE IS DUE TO A FROZEN WATER LINE. UPON REVIEW OF THIS FAILURE WE DISCOVERED IT IS A KNOWN ISSUE WITH THIS MODEL ACFT AND HAS PUBLISHED THE ATTACHED FLEET TEAM ARTICLE.  WE ARE REVIEWING OUR COLD WEATHER GROUND HANDLING PRACTICES TO ENSURE THEY ARE SUFFICIENT AND FOLLOWED PROPERLY.
